ADVERTISEMENT

Q. I can sleep only after taking Seroquel 800 mg. Do I need to take it for life?

Answered by
Dr. Settipalli Saravan Pramod
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Aug 07, 2017 and last reviewed on: May 14, 2019

Hi doctor,

About three years ago, I went seven days without sleeping. I was hospitalized, and they tried everything to get me to sleep, but nothing worked. Finally, after seven days, they put me on Seroquel, and it worked. Now, I must take 800 mg every night to sleep. I tried to wean myself down, but as soon as I went down to 600 mg, I could not sleep. Will I have to be on this medication all my life?

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

I read your query and understand your concerns. First of all, I want to inform you that you are having insomnia, which means sleeplessness,

  • Insomnia is classified based on the duration of the problem. Symptoms for less than one week is transient insomnia. Symptoms for one to three weeks is short-term insomnia. And those longer than three weeks is chronic insomnia.
  • The causes of insomnia are as follows:
  1. Changes in the shift at work.
  2. Excessive or unpleasant noise.
  3. Uncomfortable room temperature (too hot or too cold).
  4. Stressful situations in life.
  5. The presence of an acute medical or surgical illness or hospitalization.
  6. Withdrawal from drug, alcohol, sedative, or stimulant medications.
  7. Insomnia related to high altitude.
  • The treatment option includes meditation, regular physical exercises, medication like Lorazepam, and stress-free life. It will help you in this situation by treating the root cause. I would like to know about your past medical history.

Revert with more information to an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Thank you doctor,

I do not have any room temperature or job problems, and I am a disabled veteran. I have had this problem since the war, and I have been on Lorazepam, all the other SSRIs, and sedatives. And the only thing that works is 800 mg of Seroquel.

#

Hi,

Welcome back to icliniq.com.

  • Your symptoms are suggestive of mood disorder, which make you feel uncomfortable. As an initial line of management, the patient will be started on selective serotonin reuptake inhibitors (SSRIs). If the response is insufficient, then antipsychotics like Quetiapine is given, which you are already on.
  • I will rather suggest you go for psychiatric counseling, as it will make you wean off the drug slowly, rather than stopping it abruptly, which will cause neurological or withdrawal symptoms.
  • And that was good to hear that you are a retired veteran back from war. Applause for your courageous act. As you had a stressed job, it will take time to adjust the body to normal momentum and regular circadian. I hope psychiatrist counseling will improve your present situation.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
I am feeling lightheaded and dizzy. Is it because of high BP and triglycerides levels?

Stress, inability to sleep, hunger, and ear problems can provoke dizziness ...   Read full

I have insomnia with weird emotional state and negative thoughts. How to deal with it?

.. to have an anxiety type disorder mixed with depressive episodes. You will need to visit a psychiatrist and he will prescribe you SSRI (selective serotonin reuptake inhibitor) type of medicines which will help with your problem. It basically happen...   Read full

Does lack of sleep cause fatigue and dizziness?

The doctor said it may be a stress reaction and he gave a tablet for fatigue ...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Monkeypox Virus - Symptoms, Diagnosis, Treatment, Complications, and Prevention
Monkeypox is a zoonotic viral disease. This virus got its name as it was first noticed in laboratory monkeys in the late...  Read more»
Tomato Fever - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Tomato fever is an unidentified and fast-spreading type of viral infection seen in young children. Scroll down to know m...  Read more»
Histrionic Personality Disorder - Causes, Signs, Symptoms, Diagnosis and Treatment
Histrionic personality disorder causes variations in the thinking ability of a person. Read this article to know more.  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.